Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 683, NWS Jackson, MS

November 9, 2000Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 9, 2000, 2:58 AM CST for Clarke County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 2:58 AM CST (08:58 UTC)
Expired
Nov 9, 2000, 3:30 AM CST
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clarke County, MS

What was reported inside it

TimeReportWhereRemark
Nov 9, 3:10 AM CSTThunderstorm WindQuitman, MSSeveral trees were blown down and caused minor damage to several homes. Several power lines were knocked down by fallen trees and limbs.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 12:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
2.2
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 090857
SVRJAN
MSC023-090930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
258 AM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 330 AM CST

* AT 258 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF QUITMAN...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR QUITMAN AT 315 AM CST

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.

62

LAT...LON 3201 8887 3185 8881 3209 8848 3225 8867

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 12:30 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Nov 9, 12:30 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CST THU NOV 9 2000

UPDATED ZONES TO INCLUDE TOR WATCH NUMBER 791. ALSO...CLEANED UP THE
WESTERN ZONES TO REFLECT CURRENT CONDITIONS.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32

In the hours before

Special weather statement, Nov 9, 1:42 AM CST, 1 hour 16 minutes before
MSZ050>052-056>058-064>066-072>074-090845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 AM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED A PORTION OF
TORNADO WATCH 791. COUNTIES CANCELLED INCLUDE:

IN CENTRAL MISSISSIPPI:
SCOTT...NEWTON...SMITH...

IN SOUTH MISSISSIPPI:
JEFFERSON DAVIS...

THIS INCLUDES THE CITIES OF...DECATUR...FOREST...PRENTISS...
RALEIGH...

TORNADO WATCH 791 REMAINS VALID UNTIL 500 AM CST THURSDAY FOR THE
FOLLOWING COUNTIES:

IN CENTRAL MISSISSIPPI:
LAUDERDALE...JASPER...CLARKE...

IN SOUTH MISSISSIPPI:
COVINGTON...JONES...MARION...LAMAR...FORREST...

THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA...
HATTIESBURG...LAUREL...MERIDIAN...PURVIS...QUITMAN...
Special weather statement, Nov 9, 2:27 AM CST, 31 minutes before
MSZ052-057-058-065-066-072>074-090900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 AM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FOLLOWING
COUNTIES FROM TORNADO WATCH 791:

IN CENTRAL MISSISSIPPI:
LAUDERDALE...JASPER...CLARKE...

IN SOUTH MISSISSIPPI:
COVINGTON...JONES...MARION...LAMAR...FORREST...

THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA...
HATTIESBURG...LAUREL...MERIDIAN...PURVIS...QUITMAN...

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:08 PM CSTSevere Thunderstorm WarningJANRankin37 min
Nov 8, 6:29 PM CSTSevere Thunderstorm WarningJANHinds, Madison46 min
Nov 8, 7:25 PM CSTSevere Thunderstorm WarningJANMadison, Rankin50 min
Nov 8, 7:34 PM CSTSevere Thunderstorm WarningJANLeake, Scott41 min
Nov 8, 7:43 PM CSTSevere Thunderstorm WarningJANFranklin47 min
Nov 8, 8:12 PM CSTSevere Thunderstorm WarningJANNeshoba48 min
Nov 8, 8:21 PM CSTFlash Flood WarningJANHinds, Madison, Rankin99 min
Nov 8, 8:35 PM CSTFlash Flood WarningJANAdams, Franklin, Jefferson115 min
Nov 8, 8:41 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston49 min
Nov 8, 10:00 PM CSTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Nov 8, 10:38 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln47 min
Nov 8, 11:01 PM CSTFlash Flood WarningJANCopiah119 min
Nov 8, 11:52 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion43 min
Nov 9, 12:15 AM CSTFlash Flood WarningJANHinds, Leake, Madison, Rankin105 min
Nov 9, 12:44 AM CSTSevere Thunderstorm WarningJANCovington46 min
Nov 9, 12:54 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Marion3 hr
Nov 9, 12:58 AM CSTTornado WarningJANLamar32 min
Nov 9, 1:00 AM CSTSevere Thunderstorm WarningJANMarion30 min
Nov 9, 1:25 AM CSTTornado WarningJANForrest, Lamar50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.